Alert archive / Virginia / Tornado Warnings in 2017
Tornado Warning 11, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Apr 22, 2017, 2:57 PM EDT for Mecklenburg County, Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2017, 2:57 PM EDT (18:57 UTC)
- Expired
- Apr 22, 2017, 3:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Mecklenburg County, VA
The radar
The Raleigh/Durham radar (KRAX), 115 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
455
WFUS51 KAKQ 221857
TORAKQ
VAC117-221930-
/O.NEW.KAKQ.TO.W.0011.170422T1857Z-170422T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
257 PM EDT SAT APR 22 2017
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Western Mecklenburg County in south central Virginia...
* Until 330 PM EDT
* At 257 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Buffalo Springs, or 8 miles northeast of
Virgilina, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Clarksville around 305 PM EDT.
Chase City and Boydton around 320 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Fairview, Rogers Corner, Spanish Grove, Buffalo Junction, Finchley,
Skipwith and John H Kerr Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3659 7871 3665 7871 3667 7870 3668 7870
3669 7868 3669 7865 3664 7858 3664 7856
3670 7865 3680 7856 3685 7843 3686 7842
3686 7839 3667 7827 3657 7873
TIME...MOT...LOC 1857Z 251DEG 39KT 3665 7869
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Butner1 follow-up statement
759
WWUS51 KAKQ 221914
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
314 PM EDT SAT APR 22 2017
VAC117-221930-
/O.CON.KAKQ.TO.W.0011.000000T0000Z-170422T1930Z/
Mecklenburg VA-
314 PM EDT SAT APR 22 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR WESTERN
MECKLENBURG COUNTY...
At 313 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Buffalo Springs, or 8 miles south of Redoak, moving
east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Chase City and Boydton around 330 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Fairview, Rogers Corner, Spanish Grove, Buffalo Junction, Finchley
and Skipwith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.&&
LAT...LON 3660 7863 3669 7869 3669 7865 3664 7858
3664 7856 3670 7865 3680 7856 3685 7843
3686 7842 3686 7839 3669 7828 3668 7832
TIME...MOT...LOC 1913Z 251DEG 28KT 3666 7863
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
ButnerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 22, 2:14 PM EDT, 43 minutes earlier.
Area forecast discussion, Apr 22, 2:14 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
214 PM EDT Sat Apr 22 2017
.SYNOPSIS...
Several weak waves of low pressure will move across a nearly
stationary front in place across the area today. The front will
sink south toward Carolinas tonight through Sunday...as a slow
moving area of low pressure tracks along the southeast coast
Sunday and Monday. This system will bring periods of moderate
to heavy rainfall to the region Sunday through early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
FYI...Preliminary results from the storm survey in the Colonial
Beach area shows mainly straight line wind damage. Official
statement to be issued later today once survey is completed.
Tweeked temps a bit more as readings are approaching 80 at ORF
with steadying readings in the mid 50s across the eastern shore.
Steady or slowly falling readings west of the bay and north of
the boundary this afternoon. Quite a differential heating boundary
for convection to fire up on, so went ahead and bumped up the
thunder chcs across southern most VA and NE NC zones after 18Z.
SPC now has a SLGHT risk across south central zones from AVC-AKQ-
RWI. Large hail and damaging winds main threat, minimal tornado
threat.
PVS DSCN:
This is the kind of day that makes one go gray fast. Continue
to tweek temps per rises on south side of boundary while steady
or falling temps north of the front which is crntly located near
a fvx-ptb-phf line. Could easily see readings at ORF drop 10-15
degrees once bndry moves thru and the wind turns NNE. Radar
loop showing a "lull" in pcpn coverage but do expect that to
fill in over the next few hrs. Some fog developing in wedge
cooled airmass to the north but will leave fog out of grids for
now and re- evaluate for 4 PM update. After viewing some 12Z
data, latest thinking here is that any severe threat gets shunted
south into NC by 21Z as the front sags to near the VA/NC border.
More concern is the locally heavy downpours possible given the
combo of any TSTMS along and south of the bndry and the moisture
associated with the wave approaching from the SW. Again, stdy or
falling temps to btwn 55-60 north, highs in the 70s to nr 80
south but quickly falling after fropa.
PVS DSCN:
Showers slowly settle south across NC this evening, with a brief
lull in showers once again overnight as we await upper trough
swinging east toward the region late tonight. This should add up
to scattered to numerous showers through the overnight with
plenty of low clouds and patchy fog developing. Lows in the 40s
out in the piedmont, low to mid 50s along the coastal plain.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
A wet period ahead for the latter half of the weekend into at
least Monday night with rainfall amounts between 1-3 inches
through Monday, highest (2-3 inches) over the piedmont.
Broad upper level low currently over the Plains into the Mid-
Miss Valley will pivot SE into the deep south. The system then
takes on a neg tilt as it deepens Sunday, spawning a surface
low along the sern coast, which then is progged to get cut off
from the main flow and drift ivof the Gulf Stream wall into the
middle of next week.
Models show both spacial and timing differences with the
moisture fields but the jist of the forecast will be for waves
of Atlantic moisture to rotate inland resulting in periodic
showers (embedded tstrms especially over the sern coastal zones).
Locally hvy downpours psbl starting Sunday and Sunday night.
Meanwhile, high pressure to the NE results in a cool in-situ
wedge setting up over the piedmont, along with areas of fog.
Hydro wise, no flood headlines expected attm with numerous
breaks in between bouts of rain expected. Do expect some
healthy rises in local river by early next week, especially if
the heavy rainfall falls over the headwaters. QPF is mainly a
blend of the WPC preferred ECMWF/UKMET along with going forecast
continuity...resulting in 2-3" west of i-95 to 1-2" to the
east. Locally higher amounts are likely owing to developing
convection. Highs mainly in the 50s to near 60 Sunday...lower
to middle 50s inland...to mid 60s/nr 70 SE Monday.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Long term period will feature a trend towards drier and warmer
conditions. For Mon night/Tue, mid-level cutoff low and associated
sfc low continue to spin south of the area, allowing for moisture to
stream in off the Atlantic. Bumped up PoPs to likely for most of the
area Mon night and chance far NW, with models tending to push
cutoffs lows offshore too quickly. Slightly lwr PoPs for Tue, with
the best chance near the cst. Temps Tue slightly below
normal...highs in the upr 60s most spots. Warming trend then
commences for Wed as deep SWly flow develops across the eastern
seaboard, lasting through the end of the week with temps reaching
the 80s most areas Thu and Fri.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 18Z...A nearly stationary front is draped across southern
portions of the forecast area. This front should continue to slowly
drift south through the afternoon and evening hours. IFR ceilings,
currently impacting SBY/RIC/PHF, will continue to expand to the
south behind the boundary. Widespread IFR ceilings are expected
tonight and into tomorrow morning as the front moves south of the
region. Rain shower coverage is also expected to increase through
the afternoon and evening hours for much of the area with MVFR
visbilities possible in the heaviest showers. Winds turn to the NE
and will be gusty at times behind the front, occasionally gusting in
excess of 20 knots near coastal sites.
Outlook: Lower pressure will linger off the Carolina coast through
early next week. Unsettled conditions, widespread moderate to heavy
precipitation, and degraded aviation conditions are expected Sunday
through Tuesday. Drier conditions are expected on Wednesday and
Thursday.
&&
.MARINE...
Latest surface analysis depicts a cold front over the waters with a
weak area of low pressure over central Virginia. High pressure
resides off the Southeast coast. The wind north of the boundary has
become north to northeast, with a uptick in west to southwest winds
south of the boundary thanks to showers. Waves generally 1-2 feet
and seas 2-3 feet. Low pressure slides offshore mid morning as the
front pushes south of the waters early afternoon. A lack of good
cold air advection and gradient winds expected to keep north to
northeast winds at or below 15 knots, but a few gusts to around 20
knots are possible early afternoon in the lower Bay. Seas build to 3-
4 feet this afternoon as flow becomes northeast over the coastal
waters. High pressure builds in from the northwest tonight as low
pressure lifts along the Northeast coast. Winds increase to 10-20
knots tonight, with gusts of 20-25 knots expected in the bay, sound,
and coastal waters. Increasing northeast flow kicks seas up to 4-5
feet in the southern coastal waters tonight. Have raised SCA
headlines for the aforementioned waters. Seas build to 4-5 feet in
the northern waters Sunday morning. Gradient indicates SCA
conditions may subside Sunday afternoon in the upper Bay, but speeds
in the lower bay and lower James river increase to 15-25 knots.
Gusts in the southern coastal waters increase to 25 knots. Seas
build to 4-6 feet Sunday afternoon.
Onshore flow prevails thru Tuesday as low pressure develops over the
Southeast states then slowly slides offshore. As a result, an
extended period of SCA conditions is anticipated with speeds of 15-
25 knots and seas building upwards of 5-8 feet (or higher). Current
headlines run thru Sunday night (4th period). Improving marine
conditions thereafter as the surface low weakens and pushes off to
the northeast.
&&
.TIDES/COASTAL FLOODING...
An extended period of onshore flow will result in increasing
tidal departures thru mid week. Tidal departures will reach +1
to 1.5 feet through Sunday night along the Atlantic coast and in
the lower Chesapeake Bay and James River. Northeast flow
increases Monday, with tidal departures of 1.5 to 2 feet. Minor
flooding is expected Monday night thru Tuesday during high tide.
Flow becomes offshore Wednesday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 6 AM EDT Monday for ANZ632-634-654-
656-658.
Small Craft Advisory until 10 PM EDT Sunday for ANZ633.
Small Craft Advisory until 10 AM EDT Sunday for ANZ630-631.
Small Craft Advisory from 6 AM Sunday to 6 AM EDT Monday for
ANZ638-650-652.
&&
SYNOPSIS...MAM
NEAR TERM...MPR/MAM
SHORT TERM...MPR/MAM
LONG TERM...MAS
AVIATION...AJB
MARINE...SAM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 22, 6:49 AM EDT, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 649 AM EDT Sat Apr 22 2017 MDZ021>025-VAZ048-062-064-075>078-083>086-099-100-509>512-515>522- 231100- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Goochland-Caroline-Westmoreland-Richmond-Northumberland- Lancaster-New Kent-Gloucester-Middlesex-Mathews-Accomack-Northampton- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 649 AM EDT Sat Apr 22 2017 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia and southeast Virginia. .DAY ONE...Today and Tonight. Hazardous weather not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A frontal boundary will become nearly stationary across North Carolina Sunday and Sunday night. Meanwhile, low pressure will track east along the frontal boundary from the mid-south toward the Carolinas. This will result in periods of moderate to locally heavy rain across the region from Sunday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter rainfall totals are welcome through the weekend. VAZ060-061-067>069-080>082-088>090-093-513-514-523>525-231100- Prince Edward-Cumberland-Nottoway-Amelia-Powhatan-Dinwiddie- Prince George-Charles City-Sussex-Surry-James City-Isle of Wight- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- York-Newport News-Hampton/Poquoson- 649 AM EDT Sat Apr 22 2017 This Hazardous Weather Outlook is for central Virginia, east central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and Tonight. Isolated thunderstorms will be possible along and south of a Farmville to Wakefield line this afternoon through early this evening. Damaging wind gusts and large hail are the primary hazards in any thunderstorm. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A frontal boundary will become nearly stationary across North Carolina Sunday and Sunday night. Meanwhile, low pressure will track east along the frontal boundary from the Mid-South toward the Carolinas. This will result in periods of locally heavy rain across the region from Sunday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon...and rainfall reports are welcome through the weekend. NCZ012>017-030>032-102-VAZ065-066-079-087-092-095>098-231100- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Mecklenburg-Lunenburg- Brunswick-Greensville-Southampton-Norfolk/Portsmouth-Suffolk- Chesapeake-Virginia Beach- 649 AM EDT Sat Apr 22 2017 This Hazardous Weather Outlook is for northeast North Carolina, south central Virginia and southeast Virginia. .DAY ONE...Today and Tonight. scattered thunderstorms will be possible along and south of a Farmville to Wakefield line this afternoon and tonight. Damaging wind gusts and large hail are the primary hazards in any thunderstorm. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A frontal boundary will become nearly stationary just south of the outlook area across North Carolina Sunday and Sunday night. Meanwhile, low pressure will track east along the frontal boundary from the Mid-South toward the Carolinas. This will result in periods of locally heavy rain across the region from Sunday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon...and rainfall reports are welcome through the weekend. 05
In the hours before
Local storm report, Apr 22, 12:20 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1220 PM EDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 WSW ORCHID 37.82N 77.92W
04/21/2017 LOUISA VA LAW ENFORCEMENT
TREE DOWN.
&&
MASSpecial weather statement, Apr 22, 2:23 PM EDT, 34 minutes before
Special Weather Statement National Weather Service Wakefield VA 223 PM EDT SAT APR 22 2017 VAZ080-081-088-221900- Prince George-Dinwiddie-Sussex- 223 PM EDT SAT APR 22 2017 ...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT WESTERN PRINCE GEORGE...NORTH CENTRAL SUSSEX AND NORTHEASTERN DINWIDDIE COUNTIES AND THE CITY OF PETERSBURG... At 222 PM EDT, a thunderstorm with heavy rain was located over Dinwiddie, moving east at 25 to 30 mph. Wind gusts up to 30 mph are possible with this thunderstorm. Rainfall amounts of up to 1 inch are possible with this shower. Locations impacted include... Petersburg, Dinwiddie, Disputanta, Fort Lee, Prince George, Carson, Newville, Burgess, Addison, Reams, Petersburg National Battlefield, New Bohemia, Center Star, Church Road, Petersburg Airport, Five Forks, Richard Bland College, Templeton, Prince George Golf and Butterworth. Motorists should use extra caution in the vicinity of this shower. Be prepared for rapid changes in weather and road conditions. Heavy rain could cause ponding of water on roads...and possible minor flooding of ditches and poor drainage areas. LAT...LON 3699 7763 3717 7766 3727 7719 3700 7715 TIME...MOT...LOC 1822Z 262DEG 25KT 3710 7755 44
Special weather statement, Apr 22, 2:47 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
247 PM EDT SAT APR 22 2017
VAZ065-221930-
Mecklenburg-
247 PM EDT SAT APR 22 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MECKLENBURG COUNTY...
At 247 PM EDT, a strong thunderstorm was located near Hitesburg, or
near South Boston, moving northeast at 35 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
this storm.
Locations impacted include...
Chase City, Clarksville, Boydton, Buffalo Springs, Fairview, Rogers
Corner, Spanish Grove, Buffalo Junction, Finchley, Finneywood,
Skipwith and John H Kerr Reservoir.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3658 7873 3658 7872 3664 7871 3667 7870
3668 7870 3668 7869 3669 7865 3664 7858
3664 7856 3670 7865 3689 7849 3661 7831
3655 7874
TIME...MOT...LOC 1847Z 241DEG 29KT 3665 7881
ButnerThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:14 PM EDT | Tornado Warning | AKQ | Northumberland, Westmoreland | 16 min |
| Apr 21, 8:27 PM EDT | Special Weather Statement | AKQ | James City, King and Queen, New Kent | 48 min |
| Apr 21, 8:32 PM EDT | Severe Thunderstorm Warning | AKQ | Northumberland, Richmond | 28 min |
| Apr 21, 9:13 PM EDT | Special Weather Statement | AKQ | Gloucester, Mathews, Northampton | 47 min |
| Apr 21, 9:23 PM EDT | Special Weather Statement | AKQ | Accomack | 37 min |
| Apr 21, 9:55 PM EDT | Special Weather Statement | AKQ | Accomack | 50 min |
| Apr 22, 4:25 AM EDT | Small Craft Advisory | AKQ | 3 days | |
| Apr 22, 2:23 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Prince George, City of Petersburg | 37 min |
| Apr 22, 2:47 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 43 min |
| Apr 22, 3:24 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 51 min |
| Apr 22, 3:31 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton, Sussex | 29 min |
| Apr 22, 3:37 PM EDT | Special Weather Statement | AKQ | Lunenburg | 38 min |
| Apr 22, 3:44 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 46 min |
| Apr 22, 3:48 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton | 27 min |
| Apr 22, 3:50 PM EDT | Tornado Warning | AKQ | Lunenburg, Mecklenburg | 25 min |
| Apr 22, 3:57 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Sussex | 19 min |
| Apr 22, 4:05 PM EDT | Tornado Warning | AKQ | Brunswick, Lunenburg, Mecklenburg | 25 min |
| Apr 22, 4:06 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton | 24 min |
| Apr 22, 4:22 PM EDT | Tornado Warning | AKQ | Brunswick, Mecklenburg | 23 min |
| Apr 22, 4:26 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, City of Suffolk | 30 min |
| Apr 22, 4:37 PM EDT | Tornado Warning | AKQ | Brunswick, Greensville, City of Emporia | 23 min |
| Apr 22, 4:53 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, Southampton, Sussex, City of Emporia | 24 min |
| Apr 22, 4:55 PM EDT | Special Weather Statement | AKQ | City of Suffolk | 50 min |
| Apr 22, 5:30 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 30 min |
Nearby
Tornado Warnings in Virginia, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.